Alert archive / Wisconsin / Tornado Warnings in 1999
Tornado Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jul 8, 1999, 7:24 PM CDT for Marathon County, Wood County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 1999, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 8, 1999, 8:10 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Marathon County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 140 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:05 PM CDT | Thunderstorm Wind 50 | Arpin, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 831 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 090024 RRA TORGRB WIC073-141-090110- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 724 PM CDT THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN MARATHON COUNTY IN CENTRAL WISCONSIN WOOD COUNTY IN CENTRAL WISCONSIN * UNTIL 810 PM CDT * AT 7:20 PM CDT...AREA LAW ENFORCEMENT REPORTED A TORNADO 35 MILES NORTHWEST OF WISCONSIN RAPIDS. THE STORM WAS MOVING SOUTHEAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ROZELLVILLE BY 7:35 PM MARSHFIELD BY 7:35 PM WISCONSIN RAPIDS BY 7:45 PM A TORNADO IS ON THE GROUND! GO TO THE BASEMENT. IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTE"RIOR ROOM ON THE LOWEST FLOOR. MG/DAK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jul 8, 3:30 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 8, 3:30 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT THU JUL 8 1999 FAST MOVG SYSTEM WILL PUSH ACRS WI TNGT. LATEST SFC PLOTS/PRESSURE TENDENCY PLOTS SUGGEST LOW WILL TRACK ACRS CENTRAL WI...A BIT FARTHER SOUTH THAN THE MODELS FCST. DESPITE CLD COVER...ATM ACRS THE SW 1/2 OF THE STATE HAS SLOWLY DESTABILIZED. THE AIR OVER IA IS MUCH MORE UNSTABLE...WITH SFC BASED LI/S AOB -8. SLY WINDS MAY YET ADVECT SOME OF THIS MORE UNSTABLE AIR INTO THE SRN PART OF MY FCST AREA. IF SO...THE POTENTIAL FOR SVR WX WILL INCR GIVEN VERY FAVORABLE WIND SHEAR ACRS THE RGN. HOWEVER...CONFIDENCE IS TOO LOW TO INCLUDE THIS IN ZFP. EVEN IF CONVECTION DOES NOT BECOME SVR...THERE WILL BE SCT TSTMS ACRS THE SRN PART OF MY FCST AREA TNGT. PCPN WILL BE MORE WIDESPREAD FARTHER NORTH...SO WILL CARRY PERIODS OF TSTMS THERE. WILL END TSTMS LATER TNGT AS MID-LEVEL DRYING SWEEPS ACRS THE AREA. THE NEXT CHC OF PCPN WILL COME TOMORROW AFTN AS STG UPR SYSTEM DRIVES SE INTO THE AREA. WILL CONFINE MENTION OF PCPN TO THE AFTN ACRS THE NW PART OF MY FCST AREA...AND KEEP A MENTION INTO THE EVENING IN THE SE. WILL CONTINUE TO MENTION THUNDER AS SYSTEM IS CURRENTLY GENERATING TSTMS NR LAKE WINNEPEG IN AIR MASS WITH SFC TEMPS IN THE 50S. DRIER AIR SHOULD SWEEP ACRS THE AREA LATER TOMORROW NGT AND SATURDAY. STAYED CLOSE TO FWC TEMPS. WILL CONT DRY WX THROUGH MUCH OF THE XTD FCST AS WNW FLOW ALOFT SHOULD KEEP SIG MOISTURE S OF THE AREA THROUGH THE WEEKEND. WILL INTRODUCE A CHC OF TSTMS TUE AS NEXT FRONTAL SYSTEM BEGINS TO APPROACH FROM THE WEST. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:07 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 63 min |
| Jul 8, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 57 min |
| Jul 8, 8:02 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara | 48 min |
| Jul 8, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Winnebago | 62 min |
| Jul 8, 8:32 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Oconto | 63 min |
Nearby
Tornado Warnings in Wisconsin, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.